Alert archive / Maine / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Gray, ME
NWS Gray, ME issued this red flag warning at Apr 5, 2012, 3:00 AM EDT. It took effect at Apr 5, 2012, 10:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 3:00 AM EDT (07:00 UTC)
- In effect from
- Apr 5, 2012, 10:00 AM EDT
- Expired
- Apr 5, 2012, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
159 WWUS81 KGYX 050700 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 300 AM EDT THU APR 5 2012 ...RED FLAG WARNING IN EFFECT FOR ALL BUT NORTHERN NEW HAMPSHIRE... NHZ005>010-013-014-051500- /O.NEW.KGYX.FW.W.0005.120405T1500Z-120405T2300Z/ SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 300 AM EDT THU APR 5 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR ALL BUT NORTHERN NEW HAMPSHIRE... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. * AFFECTED AREA...NEW HAMPSHIRE...FROM THE WHITE MOUNTAINS SOUTH * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...FROM MID MORNING THROUGH EARLY THIS EVENING * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * TEMPERATURES...IN THE UPPER 40S. * LIGHTNING...NONE * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS THAT COULD CAUSE ANY GRASS OR BRUSH FIRES TO SPREAD RAPIDLY AND BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. && $$ LEGRO
1 follow-up statement
216 WWUS81 KGYX 051325 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 925 AM EDT THU APR 5 2012 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF MAINE AND NEW HAMPSHIRE... MEZ012>014-018>028-052130- /O.EXB.KGYX.FW.W.0005.120405T1400Z-120405T2300Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO- 925 AM EDT THU APR 5 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL BUT NORTHERN MAINE... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...MAINE...FROM THE WHITE MOUNTAINS SOUTH * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...FROM MID MORNING THOUGH EARLY THIS EVENING * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * TEMPERATURES...IN THE MID 40S. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS THAT COULD CAUSE ANY GRASS OR BRUSH FIRES TO SPREAD RAPIDLY OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. && $$ NHZ005>010-013-014-052130- /O.EXT.KGYX.FW.W.0005.120405T1400Z-120405T2300Z/ SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 925 AM EDT THU APR 5 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL BUT NORTHERN NEW HAMPSHIRE... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...NEW HAMPSHIRE...FROM THE WHITE MOUNTAINS SOUTH * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...FROM MID MORNING THROUGH EARLY THIS EVENING * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * TEMPERATURES...IN THE MID 40S. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS THAT COULD CAUSE ANY GRASS OR BRUSH FIRES TO SPREAD RAPIDLY OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at Apr 5, 12:16 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 5, 12:16 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1216 AM EDT THU APR 5 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH OF THE REGION THIS EVENING. THE
REGION WILL SIT BETWEEN LOW PRESSURE TO THE EAST AND HIGH PRESSURE
TO THE WEST...PROVIDING BREEZY NORTHWEST WINDS...BUT FAIR
WEATHER...THROUGH SATURDAY. LOW PRESSURE OFF THE NEW ENGLAND
COAST COULD BEGIN TO SHIFT BACK THE WEST AND PROVIDE CLOUDS AND
CHANCE FOR RAIN SHOWERS LATE SUNDAY INTO MONDAY. AN UPPER LEVEL LOW
WILL LINGER OVERHEAD INTO MID-WEEK...PRODUCING UNSETTLED WEATHER.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE...JUST SOME MINOR CHANGES TO THE GOING FCST TO KEEP UP WITH
OBSERVATIONAL TRENDS.
PREVIOUS DISCUSSION...
WEAK COLD FRONT TRACKING ACROSS THE AREA ATTM...AND SHOULD CLEAR
THE COAST NY 5 OR 6 PM. SOME CLOUDS WILL LINGER IN THE CAA BEHIND
THE FRONT...WITH PERHAPS SOME UPSLOPE SHOWERS OF RA/SN IN THE
MTNS THROUGH TONIGHT. CLOSER TO THE COAST LOOK FOR A PERIOD OF
CLOUDS THRU ABOUT SUNSET...THEN CLEARING OVERNIGHT. MAV/MET BLEND
USED FOR MINS.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
SYNOPTIC SCALE PATTERN NOT MUCH DIFFERENT FROM PREVIOUS DAYS...WITH
LOW PRES TO THE EAST...AND HIGH TO THE WEST...WILL GET BACK INTO
PERSISTENT NW FLOW FOR THU...WITH BREEZY CONDITIONS EXPECTED ONCE
AGAIN...BUT UNDER MAINLY SUNNY SKIES...ESPECIALLY IN THE DOWNSLOPE
AREAS. WILL SEE A FEW MORE CLOUDS IN THE MTNS. GUSTS DIMINISH THU
NIGHT...BUT SHOULD STILL SEE A STEADY NW FLOW OVERNIGHT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN GOOD AGREEMENT EARLY ON IN THIS PERIOD BUT DIVERGE ON
TIMING OF RETROGRADING LOW LATE IN THE WEEKEND INTO EARLY NEXT
WEEK. NORTH FLOW CONTINUES FRIDAY WITH A WEAK DISTURBANCE CROSSING
THE MTNS. DOWN SLOPING SHOULD RESULT IN MOSTLY CLEAR CONDITIONS
SOUTH AND COAST WITH SOME CLOUDS OVER THE MTNS. SATURDAY SHOULD BE
THE BEST WEATHER DAY OF THE WEEKEND AS HIGH PRESSURE PARTIALLY
BUILD IN FROM THE WEST.
MODELS AGREE THAT LOW PRESSURE WILL INTENSIFY SOUTH OF SABLE
ISLAND SATURDAY NIGHT BEFORE GETTING CAPTURED BY A CUTOFF UPPER
LEVEL LOW AND THEN EVENTUALLY RETROGRADING WEST. THE BIG
DIFFERENCE IS IN THE TIMING OF THIS EVOLUTION. THE GFS AND
CANADIAN DO NOT DO THIS UNTIL LATE SUNDAY INTO MONDAY. THE ECMWF
DOES THIS LATE SATURDAY NIGHT AND SUNDAY. THE 12Z ECMWF WAS NEARLY
IDENTICAL TO THE 00Z RUN. HAVE THEREFORE STARTED TO TREND THE
FORECAST TOWARD THE ECMWF. THIS RESULTS IN INCREASING CLOUDS ON
SUNDAY. WILL HOLD OFF FOR NOW IN INTRODUCING ANY PRECIPITATION
DURING THE DAY ON SUNDAY.
ALL MODELS AGREE THAT THE REGION WILL SPEND MUCH OF NEXT WEEK
UNDER THE PREVIOUSLY MENTIONED CUTOFF LOW...THUS EXPECT UNSETTLED
WEATHER THROUGH THE FIRST HALF OF NEXT WEEK.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
SHORT TERM...MAINLY VFR THRU THU NIGHT. NW FLOW WILL CONTINUE
THROUGH THIS PERIOD WITH GUSTS TO NEAR 25 KTS ONCE AGAIN ON THU.
LONG TERM...VFR WILL PREVAIL FRIDAY THROUGH SUNDAY IN LIGHTER
WINDS. AREAS OF MVFR CONDS ARE EXPECTED LATE SUNDAY INTO THE
MIDDLE OF NEXT WEEK.
&&
.MARINE...
SHORT TERM...GUSTY NW FLOW CONTINUES THRU THE END OF THE
WEEK...BUT STRONGEST GUSTS LOOK TO REMAIN IN THE 20-25 KT
RANGE...SO WILL HOLD OFF ON SCA.
LONG TERM...WINDS WILL GENERALLY BE JUST BLO SCA LEVELS. SEAS WILL
BUILD WITH THE APPROACHING OFFSHORE LOW ON SUNDAY INTO SUNDAY NIGHT.
&&
.FIRE WEATHER...
EXPECT SOME RH RECOVERY TONIGHT...BUT NW WINDS WILL PREVENT GOOD
RECOVERY. LOOKS LIKE WE SEE A LITTLE INCREASE IN MOISTURE FOR
THU...AND WINDS SUBSIDE JUST A LITTLE...BUT STILL CLOSE TO RED FLAG.
BETTER THREAT LOOK TO BE FRI...WITH DRIER AIR AND STRONGER WINDS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM EDT THIS MORNING
FOR ANZ150>154.
&&
LEGROHazardous weather outlook, Apr 4, 9:03 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 903 PM EDT WED APR 4 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-060115- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 903 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-060115- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 903 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:32 PM EDT | Small Craft Advisory for Winds | GYX | 12 hr |
Nearby
Red Flag Warnings in Maine, 2012Red Flag Warnings in New Hampshire, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.